Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 148, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 20, 2006, 5:12 AM CDT for Cheatham County, Davidson County, Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2006, 5:12 AM CDT (10:12 UTC)
- Expired
- Apr 20, 2006, 6:02 AM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cheatham County, TN, Davidson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 5:25 AM CDT | HAIL 0.75 | 10 Ene Ashland City, TN | HAIL COVERING GROUND JOELTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1758 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 201014 SVROHX TNC021-037-201115- /O.NEW.KOHX.SV.W.0148.060420T1012Z-060420T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 512 AM CDT THU APR 20 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CHEATHAM COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF ASHLAND CITY DAVIDSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF NASHVILLE * UNTIL 615 AM CDT * AT 509 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ASHLAND CITY...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF BELLE MEADE BY 530 AM CDT DOWNTOWN NASHVILLE BY 535 AM CDT 9 MILES SOUTH OF GOODLETTSVILLE BY 550 AM CDT LAKEWOOD AND OLD HICKORY BY 555 AM CDT EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. LAT...LON 3642 8707 3607 8708 3603 8659 3637 8663 $$ BOYD
3 follow-up statements
000
WWUS54 KOHX 201024
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
524 AM CDT THU APR 20 2006
TNC021-201034-
/O.CAN.KOHX.SV.W.0148.000000T0000Z-060420T1115Z/
CHEATHAM TN-
524 AM CDT THU APR 20 2006
...THE SEVERE THUNDERSTORM WARNING FOR CHEATHAM COUNTY IS
CANCELLED...
LAT...LON 3634 8669 3622 8660 3604 8659 3604 8659
3608 8704 3614 8699 3627 8696 3635 8689
3638 8691 3634 8680 3639 8676
$$
TNC037-201115-
/O.CON.KOHX.SV.W.0148.000000T0000Z-060420T1115Z/
DAVIDSON TN-
524 AM CDT THU APR 20 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR DAVIDSON COUNTY...
AT 521 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES NORTHWEST OF NASHVILLE...OR ABOUT 8 MILES SOUTHEAST
OF ASHLAND CITY...MOVING EASTNORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DOWNTOWN NASHVILLE BY 535 AM CDT
9 MILES NORTH OF BERRY HILL BY 540 AM CDT
GOODLETTSVILLE BY 550 AM CDT
OLD HICKORY BY 555 AM CDT
LAKEWOOD BY 600 AM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3634 8669 3622 8660 3604 8659 3604 8659
3608 8704 3614 8699 3627 8696 3635 8689
3638 8691 3634 8680 3639 8676
$$
BOYD000
WWUS54 KOHX 201043
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
540 AM CDT THU APR 20 2006
TNC037-201115-
/O.CON.KOHX.SV.W.0148.000000T0000Z-060420T1115Z/
DAVIDSON TN-
540 AM CDT THU APR 20 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR DAVIDSON COUNTY...
AT 538 AM CDT...A SEVERE THUNDERSTORM WAS INDICATED CAPABLE OF
PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST
OF GOODLETTSVILLE...OR ABOUT 7 MILES NORTH OF NASHVILLE...MOVING
NORTHEAST AT 25 MPH. ANOTHER STORM WAS ENTERING SOUTHERN CHEATHAM
COUNTY...AND IT TO IS CAPABLE OF INTENSIFICATION AND PRODUCING LARGE
HAIL...AS IT MOVES INTO DAVIDSON COUNTY.
WE HAVE HAD REPORTS FROM NEIGHBORING COUNTIES OF NICKEL SIZE HAIL.
HAIL WAS REPORTED COVERING THE GROUND AT JOELTON AROUND 530 AM CDT.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OLD HICKORY BY 550 AM CDT
GOODLETTSVILLE 555 AM CDT
LAT...LON 3634 8669 3622 8660 3604 8659 3604 8659
3608 8704 3614 8699 3627 8696 3635 8689
3638 8691 3634 8680 3639 8676
$$
BOYD000
WWUS54 KOHX 201102
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
601 AM CDT THU APR 20 2006
TNC037-201111-
/O.CAN.KOHX.SV.W.0148.000000T0000Z-060420T1115Z/
DAVIDSON TN-
601 AM CDT THU APR 20 2006
...THE SEVERE THUNDERSTORM WARNING FOR DAVIDSON COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING FOR DAVIDSON COUNTY HAS WEAKENED.
LAT...LON 3634 8669 3622 8660 3604 8659 3604 8659
3608 8704 3614 8699 3627 8696 3635 8689
3638 8691 3634 8680 3639 8676
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:58 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 20, 2:58 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 258 AM CDT THU APR 20 2006 .SHORT TERM...(THRU FRI) ANOTHER WARM MUGGY NITE...WITH TEMPS IN 60S. CLEAR FOR MOST PART...BUT CI SHIELD RAPIDLY APPROACHING FROM W. WEAK STATIONARY FRONTAL BOUNDARY LOCATED FROM SAVANNAH (SNH) TO PORTLAND (1M5) THIS MORNING...ALSO SHOWING UP AS MOISTURE POOLING/AXIS. THIS WILL MOVE LITTLE NEXT 36 HOURS OR SO. MEANWHILE...CWA REMAINS IN VERY MOIST UNSTABLE AIR MASS. CONVECTIVE ACTIVITY LOCATED OVER TX...AR AND OK THIS MORNING WILL CONTINUE EASTWARD PUSH...AND MODELS SHOW H5 IMPULSE IN SW FLOW WITH THIS SYSTEM TO AFFECT CWA LATER TODAY. SURFACE WAVES MOVE NE ALONG FRONT INTO FRI MORNING...AND FINALLY FRI THE NEXT H5 IMPULSE PHASES WITH STRONG SYSTEM OVER UPPER MIDWEST AND KICKS OUT FRONT. THIS FRONT WILL MOVE INTO PLATEAU REGION BY FRI EVE. SEVERE WEATHER WILL MOST LIKELY BE ISOLATED IN NATURE AND OF THE HAIL/GUSTY WIND VARIETY. SPC HAS US IN SLITE RISK THRU PERIOD...AND TORNADO CHANCES MOST LIKELY LIMITED TO NEAR SURFACE LO WHERE WIND PROFILES MORE FAVORABLE...I.E. W OF I-65. AS FOR TEMPS...NOT AS WARM AS LAST FEW DAYS WITH MORE CLOUDS AND RAIN. HAVE BEEN RUNNING ABOUT 8.5 DEGREES ABOVE NORMAL SO FAR THIS MONTH. .LONG TERM... HI PRES PREVAILS SAT AND SUN. RETURN FLOW ON MON. ANOTHER FAIRLY STRONG SYSTEM TUE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 80 61 72 52 / 60 60 80 50 CLARKSVILLE 78 60 70 49 / 60 60 80 30 CROSSVILLE 76 58 72 52 / 60 60 80 70 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Apr 19, 5:30 AM CDT, 23 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED APR 19 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-201030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED APR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE DAY. SOME STORMS MAY BE SEVERE...WITH THE MAIN THREAT LARGE HAIL AND DAMAGING WINDS... AND MAINLY OVER THE EAST HALF OF THE COUNTY WARING AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. THERE IS A CONTINUED THREAT OF SEVERE WEATHER....MAINLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... AT THIS TIME...IT LOOKS LIKE SEVERE STORMS WILL BE ISOLATED IN NATURE TODAY INTO FRIDAY. HOWEVER...EMERGENCY MANAGERS AND SPOTTERS SHOULD KEEP ALERT FOR POSSIBLE ACTIVATION IF THE SITUATION WORSENS. MAG
In the hours before
Special weather statement, Apr 20, 4:11 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 411 AM CDT THU APR 20 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-200930- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 411 AM CDT THU APR 20 2006 SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED QUICKLY ACROSS WESTERN MIDDLE TENNESSEE. AT 410 AM CDT...STRONG THUNDERSTORMS WERE MOVING THROUGH THE CLARKSVILLE AREA. PEA SIZE HAIL CAN BE EXPECTED WITH THIS STORM AS IT MOVES NORTHEAST AT 30 MPH. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:31 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 29 min |
| Apr 20, 4:36 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 24 min |
| Apr 20, 4:56 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 34 min |
| Apr 20, 5:17 AM CDT | Severe Thunderstorm Warning | OHX | Dickson | 28 min |
| Apr 20, 5:35 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 40 min |
| Apr 20, 5:52 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 53 min |
| Apr 20, 6:04 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 56 min |
| Apr 20, 6:35 AM CDT | Severe Thunderstorm Warning | OHX | Dickson | 40 min |
| Apr 20, 6:44 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 46 min |
| Apr 20, 7:20 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 25 min |
| Apr 20, 8:10 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 19 min |
| Apr 20, 8:35 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 25 min |
| Apr 20, 9:06 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 24 min |
| Apr 20, 10:19 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 19 min |
| Apr 20, 10:34 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 26 min |
| Apr 20, 11:09 AM CDT | Severe Thunderstorm Warning | OHX | Marshall | 22 min |
| Apr 20, 11:20 AM CDT | Severe Thunderstorm Warning | OHX | Bedford | 25 min |
| Apr 20, 12:57 PM CDT | Severe Thunderstorm Warning | OHX | White | 19 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.